Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 135, NWS Cleveland, OH

July 13, 2005Crawford County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 13, 2005, 2:53 PM EDT for Crawford County, Pennsylvania. It was in force for 70 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2005, 2:53 PM EDT (18:53 UTC)
Expired
Jul 13, 2005, 4:03 PM EDT
In force
70 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Crawford County, PA

The radar

The Pittsburgh radar (KPBZ), 125 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 3:24 PM EDTTSTM WND DMG5 E Conneautville, PATREES DOWNED BY WINDS ESTIMATED AT 60 MPH.
Jul 13, 3:30 PM EDTTSTM WND DMGSaegertown, PATREES DOWN
Jul 13, 3:30 PM EDTTSTM WND DMGSaegertown, PATREES DOWNED
Jul 13, 3:42 PM EDTTSTM WND GST 605 E Conneautville, PABRANCHES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2005-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2005-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
441 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 131857
SVRCLE
PAC039-132000-
/O.NEW.KCLE.SV.W.0135.050713T1853Z-050713T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
257 PM EDT WED JUL 13 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA

* UNTIL 400 PM EDT

* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
   A CLUSTER SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY         
   SIZE HAIL...AND   DAMAGING WINDS IN EXCESS OF 58 MPH.          
THESE STORMS WERE LOCATED OVER CENTRAL CRAWFORD COUNTY AND     WERE 
NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  CAMBRIDGE SPRINGS...
  LINESVILLE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4148 8013 4148 8029 4158 8052 4181 8051
      4185 8041 4185 8012 4171 7990 4170 7990

$$

LOMBARDY
2 follow-up statements
000 
WWUS51 KCLE 131932
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT WED JUL 13 2005

PAC039-132000-
/O.CON.KCLE.SV.W.0135.000000T0000Z-050713T2000Z/
CRAWFORD PA-
330 PM EDT WED JUL 13 2005


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM EDT FOR
CRAWFORD COUNTY...


AT 321 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS 
STORM WAS LOCATED NEAR MEADVILLE...AND MOVING NORTHWEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LINESVILLE...
  CAMBRIDGE SPRINGS...

DAMAGING WINDS UP TO 60 MPH WERE REPORTED 5 MILES EAST OF 
CONNEAUTVILLE WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE 
SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 4148 8013 4148 8029 4158 8052 4181 8051
      4185 8041 4185 8012 4171 7990 4170 7990

$$

LOMBARDY
000 
WWUS51 KCLE 132003
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
402 PM EDT WED JUL 13 2005

PAC039-132012-
/O.EXP.KCLE.SV.W.0135.000000T0000Z-050713T2000Z/
CRAWFORD PA-
402 PM EDT WED JUL 13 2005


...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY HAS BEEN 
ALLOWED TO EXPIRE AT 400 PM EDT...

THE THUNDERSTORM CLUSTERS KNOCKED DOWN A FEW TREES IN THE SAEGERTOWN 
AREA OF CRAWFORD COUNTY.

LAT...LON 4148 8013 4148 8029 4158 8052 4181 8051
      4185 8041 4185 8012 4171 7990 4170 7990

$$

LOMBARDY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:41 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 13, 2:41 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
241 PM EDT WED JUL 13 2005

.SHORT TERM(TONITE THRU FRI)...
RMNS OF DENNIS WL CONT TO RMN STALLED OVR SERN IN AREA THRU FRI. WK
BANDS OF ENERGY WL CONT TO ROTATE ARND THE LOW BUT GNLY TOO WK AND
NUMEROUS TO TRY AND TIME. WL SHOW SOME NORMAL DIURNAL CYCLE TO POPS
TO ACCOUNT FOR AFTN AND EVE PEAK OF CONVECTIVE ACTIVITY. WL CONT TO
CUT POPS SOME DUE TO OVERALL DRY CONDS LIMITING COVERAGE OF PRECIP.

&&

.LONG TERM(FRI NITE THRU WED)...
WK RMNS OF TROP SYS FINALLY MOV SLOLY NE ACRS LERI AREA FRI NITE
THRU SUN WITH CONTD CHC FOR SHRA/TSRA.  RDGG SHOWING FOR MON SO WL
DROP CHC OUT OF FCST AND ONLY CARRY SLGT CHC FOR TUE AND WED AS NEXT
WK CDFNT MAY AFFECT AREA.

&&

.AVIATION (18Z-18Z)...
BANDS OF CONVECTION HAVE DEVELOPED THIS AFTERNOON ACROSS THE REGION
WITH THE MOST INTENSE ACTIVITY FROM ERI S TO LBE WHERE THE CAPE
VALUES ARE 2000-3000 J/KG. WEAKER CONVECTION IS LOCATED ON THE NRN
AND EASTERN EDGE OF THE CYCLONIC CLOUD SHIELD OVER NW AND CNTRL OH
FROM FDY TO CMH. CAPE IS LOWER DUE TO LESS MORNING HEATING. WL
INCLUDE A TEMPO GROUP OVER ERI AND FDY AND MFD TO REFLECT HIGH
CONFIDENCE IN TSTM. ELSEWHERE THERE IS JUST A CHANCE OF A TSTM SO WL
INCLUDE VCSH TO REFLECT THE SCT NATURE OF STORMS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...
Hazardous weather outlook, Jul 13, 6:27 AM EDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
627 AM EDT WED JUL 13 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141020-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
627 AM EDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA TODAY. WHILE WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED...A FEW STORMS COULD BECOME STRONG.  LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...

SCATTERED THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL THURSDAY
AND FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.